My original problem started in the groin and appeared to be a text book ringworm and was so diagnosed. Treated with over 6 over the counter and perscription creams and gris-peg. My scrotum became red and irritated in various areas and developed several white spots (non-raised). There is a frequent 'pinching' sensation. This problem is now 4 months. The original circle in my pubic area is cleared but still shows some tiny red spots and itches occasionally. The redness on my scrotum and penis look like a rash and continue to 'pinch', feel raw and make walking uncomfortable. One white spot continues to appear as not healing and seems to pinch as well. Was on the gris-peg, 375mgs per day for one month. Went to a Dermatoligist who doubted there was any fungus and said to stop all treatment, oral and topical. I did but the redness and soreness continue both on my scrotum and at the base of my penis on both sides. Have seen a total of four doctors and all have been a little dismisive and casual in this matter. My emotional state is focused on this 24/7. Can you direct me to some possible explaination of this condition.
I agree with the dermatologist. This does not sound like fungus. There is no role I can think of for Gris-Peg. You probably have chafing and irritation. This is unpleasant but not serious, and treatable. You should have your doctor treat the soreness, but ignore redness, because redness can persist for months after irritation. There is no reason for this to occupy your thoughts 24/7--thinking about the groin will make it feel sore. You've spent enough time and effort on this, it seems to me. Get another opinion of you need it, treat it, and get on with normal life.
I have been treating the soarness with neosporin only and it helps for a day or so and then the problem worsens again. Were you treated for a similar problem Tim T? It has been four months and no relief.
Sorry for delay in response. When I first posted my comments, I was coming online due to my genital area becoming inflamed again. I am much better right now, with a little tingling sensation rather than the outright itch.
Asthma runs in my family, and as such allergies are common. My own in particular has been this type... wherever the sweat glands are.
While I am not sure of your specific problem is, here is what I would recommend and what I have been doing consistantly over the years and what I have done during my recent inflamation (inflammation);
1. Only wear 100% White Cotton underwear. Wash your underwear withou bleach and with detergents free of perfumes and dyes (I use ALL FREE. My underwear is also double rinsed to get all of the detergent out.
2. Wear clothing that is loose in the groin area. This allows the skin to breathe
3. Clean the infected area regularly with cold water and use a soap that is free of perfumes and dyes (I use Dove - but when inflammation comes I have used cetaphyl soap)
4. I never wear cologne or use products that are applied (body sprays,
1. I have avoided anti-fungal creams. Most Dr's automatically conclude that it is fungal. This could be a mistake IF it is not a fungus and if you also may be allergic to certain chemicals or products. I had special testing done in order to determine what I am allergic to. You may want to consider that.
2. A Doctor friend prescribed Zyrtec, which has helped with the allergic reaction. He also told me to use 1% Cortisone Cream (with Aloe) - it is merely a skin application that is anti-inlammatory. I do not use anything that is anti-fungal.
3. As I live near to the ocean and the salt water, I have gone there to 'soak' for a while - sometimes twice a day. I have found that it has given me some relief (the salt and the coolness helps)
4. When my itch was unbearable, I applied ice (crushed ice is better) directly to the groin area for immediate relief.
As a result of all of the above, I am 95% back to normal. I hope that this helps.
My understanding is that Neosporin is an antibiotic, which means that it fights bacteria or fungus (you can double check that to be sure). You may want to consider that this may be a part of the problem. Remember, I am not a Doctor.
If you have been suffering with this for four months (God Bless you) as I onced did some 6 years ago (it was for a period of 6 months and it was driving me crazy). You said, "I have been treating the soarness with neosporin only and it helps for a day or so and then the problem worsens again", and that sounds very familiar to me.
If you chose to follow my advice, given in previous comments posted earlier, it is NOT a quick fix, but you should begin to experience some relief within 5-7 days.
When I first had this problem, I did not live close to the ocean, so I got the relief without that.
I have had a similar problem. I get redness, itching and some weeping of the area that get affected. It is never really the penis, but the base or in the pubic hair around the base and above the penis. I have been to a derm who said folliticulitis (spelling) it's late. I am sure it is nothing to contageious just really annoying. I have had it on and off for over 2 years now. I cannot use lubricants with my wife, and I have to make sure that I was directly after sex. I have noticed that it tends to breakout after the use of lubricants, oil based or not, and with certain soaps like nutrogena rain bath. All I can say is till this day I am not sure what I have, but if you are vigilant, take the advice of double rinse on undergarments and all free. You should be able to for months with no issues.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.